My wife is taking Levothyroxine for her underactive thyroid. She also has a Pacemaker (6 months ago) which is helping control her bouts with Atrial Fib. She started taking the Levothyroxine about a month after the pacemaker was placed, because she was very sluggish and her blood test (TSH) revealed a very underactive Thyroid. About a month after starting the Levo, she developed a new sympton. She was Wheezing and nearly unable to breathe. Since then, she has been hospitalized 4 times for breathing problems. Diagnosis is always Bronchitis and Pneumonia along with CHF (Fluid on lungs). Steroids have been the ongoing treatment (Prednisone) along with antibiotics. They get her better in the hospital and send her home, but withing 2 weeks, the whole process starts again--starting with wheezing and inability to breathe. Does anyone know if her breathing problems could possibly be a allergy to the Levothyroxine??? I'm getting desperate for answers. None of her doctors seem to be able to put a permanent stop the the relapses. They have suggested that the problem could be an allergy, but we cannot come up with anything which has changed in her routine except the addition of the Levothyroxine to her medications.View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.